MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC TRUFILL DCS SYRINGE II; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC TRUFILL DCS SYRINGE II; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 635002
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial reporter - the customer contact information, including phone, fax, and e-mail address, was not reported.The product is available for evaluation and testing; however, it has not been received to date (which is indicated as "other" in section ).Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an intracranial artery aneurysm, a leakage was noted from the proximal tube of the trufill dcs syringe ii (635002/(b)(4)).Additional information received indicated the following: ¿performer line spring coil embolization, select detachable coil to fill, fill after using syringe for relief.Exhaust, according to standardized operation to open the syringe found liquid seeping outward proximal braided tube, check found a crevasse syringe proximal braided tube, then switch to other syringes.¿ the syringe was replaced to complete the procedure.No patient complications occurred as a result of the event.The product will be returned for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report that the product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).As reported by a healthcare professional, during a coil embolization of an intracranial artery aneurysm, a leakage was noted from the proximal tube of the trufill dcs syringe ii (635002/96331315).Additional information received indicated the following: ¿performer line spring coil embolization, select detachable coil to fill, fill after using syringe for relief.Exhaust, according to standardized operation to open the syringe found liquid seeping outward proximal braided tube, check found a crevasse syringe proximal braided tube, then switch to other syringes.¿ the syringe was replaced to complete the procedure.No patient complications occurred as a result of the event.No further information could be obtained.The trufill dcs syringe ii was returned for evaluation.Upon receipt of the complaint device, a visual inspection was conducted.It was noted that the gauge needle was in the zero position when the device was returned.There were no visual anomalies observed during the visual inspection.After the visual inspection was conducted, the device was connected to a pressure indicator in order to perform functional testing.An attempt was made to fill the device with distilled water; however, the device would not pull in water.The cone end of the device was submerged in water in order to attempt filling the device with distilled water once more.With the cone end of the device submerged, water was able to be pulled in to the device and aspirated.The latch was engaged, and the plunger was rotated clockwise to pressurize the device; however, the device would not build pressure and water sprayed from the hose.Functional testing was discontinued.After the functional testing was discontinued, further visual inspection was conducted.The device was observed under magnification and it was noted that the hose exhibited a clear cut, close to the cone of the device.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The customer report that the syringe was cracked was confirmed.The hose exhibited a clear cut, close to the cone of the device.The customer report of leakage was confirmed.During functional testing, the device would not build pressure and water sprayed from the hose.The clear cut in the hose is likely the result of an unknown outside source, such as a sharp object, cutting the hose.The cut displays clean edges indicative of a razor cut.There are no razor blades or other sharpened blades utilized during assembly at the manufacturing facility.The current manufacturing controls include 100% automated testing for pressure leakage, pressure decay, vacuum decay, and gauge accuracy during manufacture using ultra high purity nitrogen gas before leaving the manufacturing facility.Devices that pass this test are marked by automation for identification.Devices that fail are not marked.The returned device was marked, indicating it met manufacturing specifications when it left the manufacturing facility.Had there been a gross leak present, as seen in the complaint device, at the time of manufacture, the device would not have passed 100% automated testing.Thus, it is very unlikely that the device left the manufacturing facility with the observed cut and leakage.Leakage is a known potential product failure associated with the use of the device.The ifu contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.Neither the product analysis nor the device history review suggests that the failure could be related to the manufacturing process of the unit.Assignment of root cause for the event remains speculative and inconclusive, based on the minimal information provided and the evidence presented by the returned sample; however, it is possible that procedural and handling factors, including device manipulation, may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
TRUFILL DCS SYRINGE II
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key8044488
Report Number1226348-2018-00765
Device Sequence Number13778564
Product Code HCG
UDI-Device Identifier10886704029410
UDI-Public10886704029410
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue Number635002
Device Lot Number96331315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer12/06/2018
01/15/2019
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date12/17/2018
01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1